Dr Oz: Drugs That Cause You To Gain Weight
Dr Oz spoke about a new miracle weight loss pill called Qnexa, but if you are still having trouble shedding those last few pounds, it may not be your diet and exercise. The everyday pills you take may be the culprit. Find out the 4 pills that may be secretly packing on the pounds.
Do Alpha Beta Blockers Make You Gain Weight?
Rhea, an audience member, told Dr Oz she has put on 15 pounds in the past few months. She’s been on medication and since then, she can’t lose those last few pounds. Dr Oz went through her chart and saw all the pills Rhea was taking. He noticed that she took alpha beta blockers, which is used for high blood pressure. Dr Oz says alpha beta blockers can lead up to 8 lbs of gained weight and can cause you to retain fluid (up to 3 of those 8 pounds could be water weight.) Instead of taking alpha beta blockers, try a prescription water pill.
Does Diabetes Medication Make You Fat?
Keisha, an audience member, told Dr Oz that she gained 30 lbs recently even though she has been going to the gym and eating right. When Dr Oz went through her chart, he saw she was taking a diabetic medication. Dr Oz says diabetic medication can add a whopping 22 extra lbs. When you take this medication, the pills take sugar from the blood stream and move it to the cells, especially the fat cells. For a better alternative, try Metformin.
Does Allergy Medication Make You Gain Weight?
One audience member told Dr Oz that she gained 40 lbs over the past couple of year. Dr Oz checked her chart and saw that she was taking allergy medication, a common drug that can add extra pounds. Dr Oz says antihistamines may give you cravings. As an alternative, take a nasal decongestant instead of antihistamines.
Do Anti-Depressant Drugs (SSRI) Make You Fat?
Carolyn, an audience member, said she gained 60 lbs recently. Dr Oz checked her chart and saw she was taking an SSRI, which is an anti-depressant that may cause you to gain up to 25 lbs. Some anti-depressants work by changing chemicals in brain that normally regulate the appetite. Try taking an NDRI instead. They are just as effective.
Have a talk with your doctor about these or any other drugs on your next visit.